MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W. L. GORE & ASSOCIATES, INC. GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 2M25A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight requested, but not provided.The device was discarded, so an engineering investigation could not be performed.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was not returned to gore; therefore, an engineering evaluation could not be performed.
 
Event or Problem Description
It was reported as the physician was preparing to use the gore-tex® suture to sew the nipple on a patient, the suture just fell into pieces.It was reported this occurred with 2 sutures from the same box.Reportedly, one suture could not be kept for analysis as it fell into too many pieces.It was reported one was kept and will be sent back for analysis.Reportedly, the patient is doing well and is stable, however there was some delay to the surgery because of the incident.It was reported another gore suture from another box/lot which worked perfectly.Reportedly, the client mistakenly disposed of the suture that was used.It was reported the device fell into pieces during use.
 
Additional Manufacturer Narrative
D1- brand name gore-tex® suture updated.Since neither of the devices involved with the incident were returned, the failure could not be confirmed.Manufacturing records were reviewed for and component lot was manufactured according to approved procedures and met all release specifications.Each fiber lot is qc tested for the knotted suture tensile strength characteristic.The knotted suture tensile strength test for the associated cut fiber was reviewed and was confirmed to meet all acceptance criteria.100% of devices undergo visual inspection at cutting.The thread is inspected for damage or any abnormal condition that would produce a tensile strength anomaly.Based on the information available the reported issue could not be confirmed.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14189911
Report Number3003910212-2022-01348
Device Sequence Number4481968
Product Code GAW
UDI-Device Identifier00733132602186
UDI-Public00733132602186
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number2M25A
Device Catalogue Number2M25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale